Advanced Search
MyIDEAS: Login

Linear Discrimination with Adaptive Ridge Classification Rules


Author Info

  • Loh, Wei-Liem
Registered author(s):


    This article considers the use of adaptive ridge classification rules for classifying an observation as coming from one of two multivariate normal distributionsN([mu](1), [Sigma]) andN([mu](2), [Sigma]). In particular, the asymptotic expected error rates for a general class of these rules are obtained and are compared with that of the usual linear discriminant rule.

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL:
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

    Bibliographic Info

    Article provided by Elsevier in its journal Journal of Multivariate Analysis.

    Volume (Year): 62 (1997)
    Issue (Month): 2 (August)
    Pages: 169-180

    as in new window
    Handle: RePEc:eee:jmvana:v:62:y:1997:i:2:p:169-180

    Contact details of provider:
    Web page:

    Order Information:

    Related research

    Keywords: adaptive ridge classification rule asymptotic error rate expansion linear discrimination multivariate normal distribution;


    References listed on IDEAS
    Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
    as in new window
    1. Loh, W. L., 1995. "On Linear Discriminant Analysis with Adaptive Ridge Classification Rules," Journal of Multivariate Analysis, Elsevier, vol. 53(2), pages 264-278, May.
    2. T. Anderson, 1951. "Classification by multivariate analysis," Psychometrika, Springer, vol. 16(1), pages 31-50, March.
    Full references (including those not matched with items on IDEAS)


    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as in new window

    Cited by:
    1. Kubokawa, Tatsuya & Srivastava, Muni S., 2008. "Estimation of the precision matrix of a singular Wishart distribution and its application in high-dimensional data," Journal of Multivariate Analysis, Elsevier, vol. 99(9), pages 1906-1928, October.


    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.


    Access and download statistics


    When requesting a correction, please mention this item's handle: RePEc:eee:jmvana:v:62:y:1997:i:2:p:169-180. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.